MAUDE Adverse Event Report: EXACTECH, INC. CR TIBIAL INSERT SZ 5, 9MM, SLOPE ++; SEE H10

EXACTECH, INC. CR TIBIAL INSERT SZ 5, 9MM, SLOPE ++; SEE H10
Catalog Number 200-75-09
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Codes Emotional Changes (1831); Insufficient Information (4580)
Date of Event 11/10/2010
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D2b: prosthesis, knee, patellofemorotibial, semi-constrained, cemented, polymer/metal/polymer.Pending investigation.These devices are used for treatment not diagnosis.There is no other information available.
 
Event or Problem Description
As reported via legal documentation the patient had a left knee replacement on (b)(6) 2010.The device is not explanted.There is no other patient demographic or medical history available.No additional information is available.The patient has filed a short-form complaint in a multidistrict litigation titled in re: exactech polyethylene orthopedic products liability litigation, mdl no.3044, and pending in the eastern district of new york.Per the transfer order creating this multidistrict litigation, ¿plaintiffs¿allege that their knee or hip replacement devices¿failed prematurely because of degradation of the device¿s polyethylene component, which resulted in the premature removal (or planned removal) of the prosthesis at issue.¿ because the patient has filed a suit in this multidistrict litigation, the patient appears to allege that the patient was injured as a result of premature wear of an exactech polyethylene device.
 
Additional Manufacturer Narrative
D10: concomitant devices: 1412863, 200-02-35 - three peg patella 35mm; 1895410, 200-02-35 - three peg patella 35mm; 1863163, 200-04-45 - cemented finned tib.Tra sz 4f/5t; 1700843, 200-04-55 - cemented finned tib.Tra sz 5f/5t; 1043619, 200-24-15 - cr tibial insert sz4, 15mm; 1842783, 200-75-09 - cr tibial insert sz 5, 9mm, slope ++; 1842792, 200-75-09 - cr tibial insert sz 5, 9mm, slope ++; 1862367, 230-02-05 - optetrak asy,cr cemented femoral, sz 5; 1865549, 230-03-04 - optetrak asy,cr cemented femoral, sz 4.Conclusions: manufacturer narrative updated: the reason for the reported event cannot be confirmed from the information provided but may be due to prosthesis wear and/or due to inclusion of the polyethylene in the packaging recall.Additionally, the devices were implanted for over ten years prior to the reported failure.Potential contributions of user or patient-related considerations to the event could not be assessed as the devices were not available for evaluation and no images, radiographs, or relevant clinical information was provided.

Brand Name
CR TIBIAL INSERT SZ 5, 9MM, SLOPE ++
Common Device Name
SEE H10
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH INC.
2320 nw 66th court
gainesville FL 32653
Manufacturer Contact
kate jacobson
3523771140
MDR Report Key17563389
Report Number1038671-2023-01979
Device Sequence Number6854505
Product Code JWH
UDI-Device Identifier10885862041326
UDI-Public10885862041326
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K082022
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number200-75-09
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/17/2023
Supplement Date Received by Manufacturer09/30/2024
Initial Report FDA Received Date08/17/2023
Supplement Report FDA Received Date10/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown